It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Allergies Message Board

  • Advair... who hasn't gained weight from it??

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 10-02-2003, 08:24 PM   #1
    cshore
    Member
     
    cshore's Avatar
     
    Join Date: Jan 2003
    Location: Florida
    Posts: 81
    cshore HB User
    Post Advair... who hasn't gained weight from it??

    Hi,
    I recently started on Advair... my allerigst said I have mild asthma... he said to take it twice a day for about 6 weeks, and then I can take it every few days as needed. I noticed that when I take it twice a day it makes my throat feel kind of weird... and that doesn't seem to happen when I do it only once a day, which I think I am going to do... BUT what concerns me is some saying that they have alot of weight gain. I work at Weight Watchers a few days a week, and I don't want to gain weight. Is this the norm.. or are there alot of you out there taking this med that aren't gaining weight??
    Thanks..
    C.
    __________________
    C.

     
    Sponsors Lightbulb
       
    Old 10-02-2003, 10:15 PM   #2
    hotchic85
    Inactive
     
    Join Date: Sep 2003
    Location: Denver Metro, CO, USA
    Posts: 223
    hotchic85 HB User
    Post

    The best thing to do with the advair is to rinse your mouth out with every treatment. IN fact, if you can use water with baking soda and then some listerine. The steroid can cause thrush in your mouth. As for the weight, it should not be all that much, and it should level off. If you are considered, talk with your doctor about it. The only time I ever gain weight with steroids is if they oral, not inhaled.

     
    Old 10-03-2003, 11:49 AM   #3
    cshore
    Member
     
    cshore's Avatar
     
    Join Date: Jan 2003
    Location: Florida
    Posts: 81
    cshore HB User
    Post

    I do gargle rinse and brush my teeth after each time.. !!
    C.
    __________________
    C.

     
    Old 10-03-2003, 11:53 AM   #4
    plm
    Senior Member
    (female)
     
    plm's Avatar
     
    Join Date: May 2003
    Posts: 165
    plm HB User
    Post

    Oral steroids can cause weight gain. They get in your system and affect you in many ways. Advair is NOT an oral steroid, it is an inhaled steroid that does not get in your blood stream. It is deposited right in your lungs. If you don't rinse real well, a tiny bit could get in your system. But I don't think it would cause weight gain.

    When my doctor first prescribed an inhaled steroid, he said, "here, take this, and no, it won't make you fat." I had no idea what he was talking about. Obviously he was a jerk and a bit uncommunicative. But I guess a lot of patients think ANY type of steroid will make you gain weight and he wanted to say right up front that it wouldn't.

    I have changed doctors but not medication. And it isn't affecting my weight.


     
    Old 10-03-2003, 12:00 PM   #5
    plm
    Senior Member
    (female)
     
    plm's Avatar
     
    Join Date: May 2003
    Posts: 165
    plm HB User
    Post

    I forgot to add something in my note. YOu said the doctor said to take Advair twice a day for 6 weeks and then every few days as needed. I've never heard of taking Advair "every few days". It is generally once or twice a day.

    There is a problem with the advair discus, though. I have read on another VERY active message board about Advair. Once you start using the discus, you are supposed to discard any unused product after 30 days because it loses its effectiveness. The discus comes in a 60 dose pack, to be used twice a day for 30 days. If you use it once a day, you waste half of it. If you only used it every few days, you'd waste a lot!! And Advair is very expensive. Apparently it can be found in a 28 blister pack (this is what they use for samples), but it costs more than half of what the 60 blister pack costs. And it's hard to find.

    Several severe asthmatics (who really notice if their meds aren't effective) mentioned trying to use the 60 blister pack beyond the 30 day mark. They said their asthma symptoms would act up and they would really notice that the Advair was ineffective.

    Advair also bothers my throat. My voice sounds hoarse. My husband says it sounds sexy, but my friends are more honest and say, "What's the matter with your voice?"

     
    Old 10-03-2003, 12:12 PM   #6
    cshore
    Member
     
    cshore's Avatar
     
    Join Date: Jan 2003
    Location: Florida
    Posts: 81
    cshore HB User
    Post

    I do gargle rinse and brush my teeth after each time.. !!
    C.
    __________________
    C.

     
    Old 10-03-2003, 08:50 PM   #7
    cshore
    Member
     
    cshore's Avatar
     
    Join Date: Jan 2003
    Location: Florida
    Posts: 81
    cshore HB User
    Post

    How weird I just noticed that my message about gargling and rinsing showed up twice in different places.... anyway I also thought about this advair thing being a waste if I only used it as needed, since I too just found out that you are supposed to throw it away after 30 days of opening the package. So I don't know what I am going to do. I really don't want to take it everyday but if I do I suppose I will take it just once a day and see how that does. I will also have to see about getting the disc with the 28 blisters. Is there anything else that I could take on an as needed basis instead or Advair??
    C.
    __________________
    C.

     
    Old 10-04-2003, 07:48 AM   #8
    plm
    Senior Member
    (female)
     
    plm's Avatar
     
    Join Date: May 2003
    Posts: 165
    plm HB User
    Post

    Advair is a combination of two different medicines. One is a steroid, the other a bronchodilator. I know the names of the two meds, but I can't remember at the moment.

    Maybe you could ask your doctor for separate prescriptions for whichever element he thinks you need. I know Foradil is a bronchodilator and it comes in a package with each capsule enclosed separately in foil. Pulmicort is an inhaled steroid also, and I don't know if you have to use it up as quickly. I don't think so. So he might be able to prescribe something(s) that do the same job, but don't have to be used immediately.

    With the costs of these meds, I can't see throwing them away!!

     
    Old 10-04-2003, 04:55 PM   #9
    cshore
    Member
     
    cshore's Avatar
     
    Join Date: Jan 2003
    Location: Florida
    Posts: 81
    cshore HB User
    Post

    Thanks PLM I will look into that!!
    C.
    __________________
    C.

     
    Old 10-08-2003, 05:03 PM   #10
    SiberianLover
    Junior Member
    (female)
     
    SiberianLover's Avatar
     
    Join Date: Sep 2003
    Location: Michigan
    Posts: 37
    SiberianLover HB User
    Post

    I'm on Advair for my asthma, and I haven't gained any wieight. I was also going to comment about using Advair "as needed" because I was told that is something you have to keep in your system regularly and never to use it if I am having an asthma attack. And then there is that whole 30 days thing.

    Karina

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Advair usage & stomach/digestive issues nscrbug Asthma 4 03-12-2009 08:44 PM
    what is an alternative to advair? theeagle02 Asthma 9 03-10-2009 09:11 AM
    anyone gained alot of weight from taking advair? wifeuvbpd87 Asthma 23 07-15-2008 03:12 PM
    advair and weight gain jazzlady60 Asthma 18 04-23-2008 11:07 PM
    Advair Side Effects -? Gabby2007 Asthma 4 06-17-2007 10:32 PM
    Advair and Weight Gain RedMan1972 Asthma 10 03-20-2007 05:33 PM
    O-kee do-kee, advair and/or nasonex..... celtic_mom Asthma 8 06-14-2005 03:06 PM
    Advair and weight gain, voice loss SINGER1956 Asthma 5 12-09-2004 03:34 PM
    Afraid to begin Advair ldybug4134 Asthma 10 06-19-2004 07:26 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 08:07 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!